Volume 13, issue 2 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Almost filling laminations and the connectivity of ending lamination space

David Gabai

Geometry & Topology 13 (2009) 1017–1041
Abstract

We show that if S is a finite type orientable surface of negative Euler characteristic which is not the 3–holed sphere, 4–holed sphere or 1–holed torus, then the space of ending laminations of S is path connected, locally path connected and cyclic.

Keywords
lamination, connectivity, curve complex, surface
Mathematical Subject Classification 2000
Primary: 57M50
Secondary: 57R30, 51M10, 20F65
References
Publication
Received: 5 September 2008
Revised: 3 January 2009
Accepted: 4 December 2008
Published: 21 January 2009
Proposed: Benson Farb
Seconded: Jean-Pierre Otal, Tobias Colding
Authors
David Gabai
Department of Mathematics
Princeton University
Princeton, NJ 08544
USA